Alert archive / Wyoming / Frost Advisories in 2019

Frost Advisory 2, NWS Cheyenne, WY

June 9, 2019Albany County, Carbon County, Wyoming

NWS Cheyenne, WY issued this frost advisory at Jun 9, 2019, 3:28 AM MDT for Albany County, Carbon County, Wyoming. It took effect at Jun 10, 2019, 12:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2019, 3:28 AM MDT (09:28 UTC)
In effect from
Jun 10, 2019, 12:00 AM MDT
Expired
Jun 10, 2019, 8:00 AM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY

The radar

The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2019-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2019-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1542 m above ground
0-6 km bulk shear
125 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

800 
WWUS75 KCYS 090928
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
328 AM MDT Sun Jun 9 2019


WYZ110-115-091730-
/O.NEW.KCYS.FR.Y.0002.190610T0600Z-190610T1400Z/
/O.CON.KCYS.FR.Y.0001.000000T0000Z-190609T1400Z/
North Snowy Range Foothills-Laramie Valley-
Including the cities of Arlington, Elk Mountain, Bosler, 
and Laramie
328 AM MDT Sun Jun 9 2019

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
MONDAY...

The National Weather Service in Cheyenne has issued a Frost
Advisory, which is in effect from midnight tonight to 8 AM MDT 
Monday.

* TIMING...Early Sunday morning and late Sunday night into Monday
  morning. 

* TEMPERATURES...Falling to the upper 20s to middle 30s.

* IMPACTS...Mostly to sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

WYZ105-091730-
/O.NEW.KCYS.FR.Y.0002.190610T0600Z-190610T1400Z/
Shirley Basin-
Including the cities of Medicine Bow and Shirley Basin
328 AM MDT Sun Jun 9 2019

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
MONDAY...

The National Weather Service in Cheyenne has issued a Frost
Advisory, which is in effect from midnight tonight to 8 AM MDT
Monday. 

* TIMING...Late Sunday night into early Monday morning.

* TEMPERATURE...Upper 20s to middle 30s

* IMPACTS...Mostly to sensitive vegetation and plants. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

WYZ109-113-091400-
/O.CON.KCYS.FR.Y.0001.000000T0000Z-190609T1400Z/
Central Carbon County-Upper North Platte River Basin-
Including the cities of Rawlins, Saratoga, and Encampment
328 AM MDT Sun Jun 9 2019

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

* TIMING...Through early this morning.

* TEMPERATURES...Falling to the lower 30s.

* IMPACTS...Mostly to sensitive vegetation and plants.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
3 follow-up statements
017 
WWUS75 KCYS 091817
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1217 PM MDT Sun Jun 9 2019

WYZ105-110-115-101400-
/O.CON.KCYS.FR.Y.0002.190610T0600Z-190610T1400Z/
Shirley Basin-North Snowy Range Foothills-Laramie Valley-
Including the cities of Medicine Bow, Shirley Basin, Arlington, 
Elk Mountain, Bosler, and Laramie
1217 PM MDT Sun Jun 9 2019

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
MDT MONDAY...

* TIMING...Late tonight into early Monday morning.

* LOWEST TEMPERATURES...Upper 20s to mid 30s.

* IMPACTS...Mostly to sensitive vegetation and plants.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
346 
WWUS75 KCYS 100242
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
842 PM MDT Sun Jun 9 2019

...FROST ADVISORY TONIGHT THROUGH 8 AM MONDAY...

WYZ109-111-113-101200-
/O.EXA.KCYS.FR.Y.0002.190610T0600Z-190610T1400Z/
Central Carbon County-Southwest Carbon County-
Upper North Platte River Basin-
Including the cities of Rawlins, Baggs, Saratoga, and Encampment
842 PM MDT Sun Jun 9 2019

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
MONDAY...

The National Weather Service in Cheyenne has issued a Frost
Advisory, which is in effect from midnight tonight to 8 AM MDT
Monday. 

* TIMING...Late tonight into early Monday morning.

* LOWEST TEMPERATURES...Upper 20s to mid 30s.

* IMPACTS...Mostly to sensitive vegetation and plants.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

WYZ105-110-115-101200-
/O.CON.KCYS.FR.Y.0002.190610T0600Z-190610T1400Z/
Shirley Basin-North Snowy Range Foothills-Laramie Valley-
Including the cities of Medicine Bow, Shirley Basin, Arlington, 
Elk Mountain, Bosler, and Laramie
842 PM MDT Sun Jun 9 2019

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
MDT MONDAY...

* TIMING...Late tonight into early Monday morning.

* LOWEST TEMPERATURES...Upper 20s to mid 30s.

* IMPACTS...Mostly to sensitive vegetation and plants.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
620 
WWUS75 KCYS 100824
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
224 AM MDT Mon Jun 10 2019

...FROST ADVISORY THROUGH 8 AM TODAY...

WYZ105-109>111-113-115-101400-
/O.CON.KCYS.FR.Y.0002.000000T0000Z-190610T1400Z/
Shirley Basin-Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Upper North Platte River Basin-
Laramie Valley-
Including the cities of Medicine Bow, Shirley Basin, Rawlins, 
Arlington, Elk Mountain, Baggs, Saratoga, Encampment, Bosler, 
and Laramie
224 AM MDT Mon Jun 10 2019

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

* TIMING...Early this morning.

* LOWEST TEMPERATURES...Upper 20s to mid 30s.

* IMPACTS...Mostly to sensitive vegetation and plants.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.
Temperatures will warm quickly after sunrise.

&&

$$

Lyons

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this frost advisory went out at Jun 8, 10:49 PM MDT, 4 hours 39 minutes earlier.

Area forecast discussion, Jun 8, 10:49 PM MDT, 4 hours 39 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1049 PM MDT Sat Jun 8 2019

.SHORT TERM...(This evening through Monday)
Issued at 230 PM MDT Sat Jun 8 2019

Bit of convection firing over Laramie county currently and expect
this to continue the rest of the afternoon while expanding to the
northeast. A couple stronger storms not out of the question but
activity will be elevated in nature. Showers and a few storms will
then work gradually east across the Panhandle this evening as an
upper trough works across the region. Clearing skies and light
winds later tonight will allow temperatures out west to fall
well into the 30s and given the time of year have opted to post a
frost advisory for lower elevations there for late tonight into
Sunday morning. Clouds should hold on long enough east of the mtns
to limit cooling there. Sunday and Monday look to be mild and
mainly dry with the CWA residing under a wnw flow aloft. Another
chilly morning Monday which may necessitate additional advys.

.LONG TERM...(Monday night through Saturday)
Issued at 230 PM MDT Sat Jun 8 2019

Cooler then normal temperatures to start the beginning and middle of
the week but a warming trend will ensue by late week. A dry will
start off the week but a more active and unsettled pattern will
occur by late week that will bring several rounds of showers and
thunderstorms to Wyoming and Nebraska. Will need to monitor for snow-
melt and mountain creek rises towards the back half of the week.

Northwest flow pattern will be in place across the northern and
central Rockies early to mid-week that will keep temperatures near
to just below normal. Overall moisture and theta-e profiles will be
limited in the northwest flow and thus overall precipitation
coverage will be minimal Tuesday into Wednesday. Another weak trough
will shift across NV/UT late week and allow for more westerly to
southwest flow aloft with slightly greater vertical moisture
advection into the region. Greater precipitation coverage likely by
late week into the weekend as a series of disturbances Fujiwara
in the split flow across the western CONUS. Will need monitor the
late week and weekend for pockets of heavy rain and any impacts
for swelling rivers/creeks.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1045 PM MDT Sat Jun 8 2019

Some areas seeing MVFR conditions this evening...namely KAIA and
KCYS. Do think these areas will experiencing increasing cloud
ceilings as winds turn more northwesterly. Fairly strong winds
early morning as upper shortwave moves through eastern Wyoming
and the Nebraska Panhandle. A breezy day SUnday with winds gusting
from northwest up to 25kts. Winds easing after 00Z Monday.

&&

.FIRE WEATHER...
Issued at 230 PM MDT Sat Jun 8 2019

Much cooler weather will settle over the area overnight once skies
clear. Scattered showers are expected this evening with a few
storms possible mainly over the southern Panhandle this evening.
Dry and mild conditions can be expected Sunday through Monday then
a gradual warming trend is expected after that.

&&

.HYDROLOGY...
Issued at 254 AM MDT Sat Jun 8 2019

Rivers and streams across southeast Wyoming will continue to be
elevated this weekend before some cooler air moves into the area,
which will limit the melting of the mountain snowpack. The
Encampment River west of Saratoga is the latest river to enter
action stage, but is forecast to remain below flood stage this
weekend. The Laramie River and the upper North Platte are expected
to remain below flood stage as well even though the upper North
Platte may get close early this morning and early Sunday morning.
Area rivers may lower below action stage Tuesday and Wednesday due
to the cooler air over the area.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Frost Advisory from 2 AM to 8 AM MDT Sunday for WYZ109-110-113-
     115.

NE...None.
&&

SHORT TERM...RE
LONG TERM...JSA
AVIATION...GCC
FIRE WEATHER...RE
HYDROLOGY...TJT/CLH
Hazardous weather outlook, Jun 8, 11:27 AM MDT, 16 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
1127 AM MDT Sat Jun 8 2019

NEZ054-055-WYZ119-091100-
Kimball-Cheyenne-East Laramie County-
1127 AM MDT Sat Jun 8 2019

This hazardous weather outlook is for portions of western
Nebraska and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered showers and a few thunderstorms are expected over the
area this afternoon into this evening. Some potential exists for a
couple storm to become strong with hail the main threat.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation is not expected at this time.

NEZ019>021-WYZ106>108-115>118-091100-
Scotts Bluff-Banner-Morrill-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
Central Laramie County-
1127 AM MDT Sat Jun 8 2019

This hazardous weather outlook is for portions of western
Nebraska and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered showers and a few thunderstorms are expected this
afternoon into tonight.  No severe storms are expected.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-095-096-WYZ101>105-109>114-091100-
Dawes-Box Butte-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-
1127 AM MDT Sat Jun 8 2019

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Local storm report, Jun 8, 9:56 PM MDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
956 PM MDT SAT JUN 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             5 N CHEYENNE            41.22N 104.79W
06/08/2019  M0.88 INCH       LARAMIE            WY   PUBLIC

0313 PM     HAIL             SOUTH GREELEY HIGHWAY   41.10N 104.81W
06/08/2019  M1.00 INCH       LARAMIE            WY   NWS EMPLOYEE

0315 PM     HAIL             2 NE CHEYENNE           41.17N 104.76W
06/08/2019  M1.00 INCH       LARAMIE            WY   PUBLIC

            HAIL MEASURED BETWEEN THE SIZE OF PEAS TO QUARTERS AT
            MENARDS IN CHEYENNE.

0315 PM     HAIL             3 SE CHEYENNE           41.11N 104.75W
06/08/2019  E0.88 INCH       LARAMIE            WY   TRAINED SPOTTER

0318 PM     HAIL             2 NE CHEYENNE           41.17N 104.76W
06/08/2019  M1.00 INCH       LARAMIE            WY   PUBLIC

            STARTED AS QUARTER SIZED, THEN DOWN TO PEA SIZED HAIL BY
            END OF EVENT.

0320 PM     HAIL             2 S CHEYENNE            41.12N 104.79W
06/08/2019  E1.75 INCH       LARAMIE            WY   EMERGENCY MNGR

            EMA REPORTS QUARTERS TO GOLFBALLS.

0322 PM     HAIL             2 ENE CHEYENNE          41.16N 104.76W
06/08/2019  M1.50 INCH       LARAMIE            WY   PUBLIC

            SONIC AT DELL RANGE

0322 PM     HAIL             2 SE CHEYENNE           41.12N 104.76W
06/08/2019  E1.00 INCH       LARAMIE            WY   PUBLIC

            EAST PERSHING AND COLLEGE.

0323 PM     HAIL             SE CHEYENNE             41.15N 104.79W
06/08/2019  M0.75 INCH       LARAMIE            WY   PUBLIC

0324 PM     HAIL             2 NE CHEYENNE           41.17N 104.76W
06/08/2019  E1.00 INCH       LARAMIE            WY   PUBLIC

0325 PM     HAIL             CHEYENNE                41.15N 104.79W
06/08/2019  E1.50 INCH       LARAMIE            WY   TRAINED SPOTTER

            FORMER SPOTTER FROM COLORADO OBSERVED 1.5 INCH HAIL

0335 PM     HAIL             CHEYENNE                41.15N 104.79W
06/08/2019  M1.25 INCH       LARAMIE            WY   PUBLIC

            HAIL MEASURED OVER THE SIZE OF A QUARTER 3 BLOCKS SE OF
            DOWNTOWN HOSPITAL

0403 PM     HAIL             1 N CHEYENNE            41.16N 104.79W
06/08/2019  M0.25 INCH       LARAMIE            WY   NWS EMPLOYEE

0427 PM     HAIL             11 N CHEYENNE           41.30N 104.79W
06/08/2019  E0.38 INCH       LARAMIE            WY   TRAINED SPOTTER

            PEA TO SLIGHTLY LARGER HAIL.

&&

GCLAYCOM

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 6:06 PM MDTSpecial Weather StatementCYSLaramie39 min

Nearby

Frost Advisories in Wyoming, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.